Geometrically induced phase transitions in two-dimensional dumbbell-shaped domains

M. Morini, V. Slastikov*

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)

233 Downloads (Pure)


We continue the analysis, started in [23], of a two-dimensional non-convex variational problem, motivated by studies on magnetic domain walls trapped by thin necks. The main focus is on the impact of extreme geometry on the structure of local minimizers representing the transition between two different constant phases. We address here the case of general non-symmetric dumbbell-shaped domains with a small constriction and general multi-well potentials. Our main results concern the existence and uniqueness of non-constant local minimizers, their full classification in the case of convex bulks, and the complete description of their asymptotic behavior, as the size of the constriction tends to zero.

Original languageEnglish
Pages (from-to)1560-1605
Number of pages46
JournalJournal of Differential Equations
Issue number4
Early online date31 Mar 2015
Publication statusPublished - 15 Aug 2015

Fingerprint Dive into the research topics of 'Geometrically induced phase transitions in two-dimensional dumbbell-shaped domains'. Together they form a unique fingerprint.

  • Cite this